MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that during implantation haptic of the lens came off.The lens had to be changed; the patient was not injured.Additional information has been received and stated that during surgery, during lens implantation in the anterior chamber noticed that haptic of the lens came off and the intraocular lens (iol) was explanted and exchanged for unspecified lens during initial procedure.The patient condition is satisfactory.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only photo was returned.The reported complaint broken haptic was observed on the returned photo.Photo review: the returned photo shows an intraocular lens (iol) on surgical gauze.It appears that half of the optic is present in the photo.One haptic is broken/torn and is placed next to the optic.The reporter stated that the photo was taken after lens removal.Based on our observation of the attached photo, an explanted iol is placed on a surgical gauze.It appears that half of the optic is present in the photo.One haptic is broken/torn and is placed next to the optic.A final root cause cannot be determined based on available information.In addition to this, all iol are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed broken haptic would not meet our current release criteria.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20890678
Report Number9612169-2024-01277
Device Sequence Number21066340
Product Code MFK
UDI-Device Identifier00380652408165
UDI-Public(01)00380652408165(17)271203(11)231205(10)25767196
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.220
Device Lot Number25767196
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date01/14/2025
Date Device Manufactured12/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH III CARTRIDGE D
Patient Age34 YR
Patient SexFemale